MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 7MM TI MULTILOC HUMERAL NAIL RIGHT/CANN/270MM-STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 7MM TI MULTILOC HUMERAL NAIL RIGHT/CANN/270MM-STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.016.270S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient information is unknown.It is unknown when the event occurred.Implant date: unknown.Complainant part has not been returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a revision surgery on (b)(6) 2018 due to a broken multiloc nail and nonunion of left distal humerus.The nail was removed, the nonunion was reduced, and an extra articular distal humerus plate was applied.The surgeon opted to utilize 5 cc of vivigen bone graft to the nonunion site.The surgeon believes the construct was originally implanted a couple of months ago (by another surgeon/facility).The surgeon stated that the nail broke due to nonunion; the nail broke at the nonunion site at the most proximal of the distal locking holes.Patient had a previous nonunion and was revised with this nail.No information about first procedure or implants is available.Screws and end cap came out easily but nail took some time.Procedure completed successfully.This complaint involves 1 (one) device.Concomitant devices: end-cap (part#: 04.019.015, lot #: unk, qty: 1).Multiloc screw (part #: 04.019.044, lot #: unk, qty: 1).Locking screw (part #: 04.005.418, lot #: unk, qty: 1).This complaint is for one (1) nail.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review is pending completion.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
A device history record (dhr) review could not completed as provided part and lot number combination is unknown in our records.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7MM TI MULTILOC HUMERAL NAIL RIGHT/CANN/270MM-STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7231087
Report Number2939274-2018-50445
Device Sequence Number1826543
Product Code HSB
UDI-Device Identifier10886982089281
UDI-Public(01)10886982089281(10)59620610
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K120807
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.016.270S
Device Catalogue Number04.016.270S
Device Lot Number5920610
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer02/01/2018
03/10/2018
Initial Report FDA Received Date01/31/2018
Supplement Report FDA Received Date02/21/2018
03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;